| 8.2°C Dublin

Five people in hospital after taking 'ghost' drug

FIVE people - three in Dublin - have been hospitalised over the use of a new form of ecstasy nicknamed Blue Ghost.

The pill, also known as Casper, which is manufactured in the image of a ghost, was at the centre of a major health warning at the Electric Picnic in Laois last year.

Now it has emerged that five people, three in Dublin and two more in Cork, were rushed to hospital over recent weeks after taking the blue-coloured tablets.

In one case, a young man became extremely violent and had to be restrained.

CONCERNED

Friends and family said this was entirely out of character.

In another case, a user became extremely ill and was left terrified by hallucinations that continued for 36 hours.

In one of the Dublin cases, medics became concerned over an alarming spike in the temperature of a young man who had just consumed the tablet.

Gardai admitted they are worried that it is only a matter of time before they are dealing with a fatality due to drug's use.

"People may think that drugs like ecstasy are not dangerous but that is far from the case as a number of tragedies from the 1980s right up to the present show," a spokesman said.

HNEWS@HERALD.IE


Privacy